MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-12
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medical device problem code 2017 - against resistance.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left main (lm) artery.The 4.5x12mm nc trek balloon dilatation catheter (bdc) was used to dilate a stent.However, the balloon could not be pulled back into the guiding catheter.There was wrinkling and blockage of the catheter so the entire guiding catheter with the balloon was removed.However, the whole system could not get through the introducer sheath and due to the pulling, the balloon catheter was torn.Balloon, guiding catheter and the entire introducer sheath were removed together.There was no adverse patient effect and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty removing the device could not be replicated in a testing environment due to the condition of the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.It was reported by the account that the balloon dilatation catheter was pulled against resistance and the shaft separated.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global, instructions for use (ifu) states: if resistance is felt, determine the cause before proceeding.Continuing to advance or retract the catheter while under resistance may result in damage to the vessels and / or damage / separation of the catheter.In this case, it is likely that the violation of the ifu contributed to the reported separation as the device separated after pulling against resistance occurred.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device from the guiding catheter or introducer sheath; however, the reported separation appears to be related to user error/operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6 - medical device problem code 4008 (material split, cut or torn) was removed and code 1562 (material separation) was added.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the left main (lm) artery.The 4.5x12mm nc trek balloon dilatation catheter (bdc) was used to dilate a stent.However, the balloon could not be pulled back into the guiding catheter.There was wrinkling and blockage of the catheter so the entire guiding catheter with the balloon was removed.However, the whole system could not get through the introducer sheath and due to the pulling, the balloon catheter was torn.Balloon, guiding catheter and the entire introducer sheath were removed together.There was no adverse patient effect and there was no clinically significant delay in the procedure.Returned device analysis identified that instead of torn, the outer member separated proximal to the mid lap seal.The inner member separated proximal to the mid lap seal.It was confirmed by the account that the separation occurred during removal of the device.The tear initially reported is the separation confirmed by the account.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16795957
Report Number2024168-2023-04224
Device Sequence Number17736863
Product Code LOX
UDI-Device Identifier08717648152108
UDI-Public08717648152108
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number1012454-12
Device Catalogue Number1012454-12
Device Lot Number21114G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date04/24/2023
Supplement Report FDA Received Date06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6FR GUIDE CATHETER
Patient SexUnknown